Skew Deviation and Partial Ocular Tilt Reaction Due to Intratympanic Gentamicin Injection, with Review of the Literature

Samuel M. Dresner, Nathan H. Kung, Joel R. Palko, Jonathan L. McJunkin, Joel A. Goebel, Gregory P. Van Stavern

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Skew deviation is a rare side effect of intratympanic gentamicin injection for intractable Meniere’s disease. When the skew deviation is accompanied by pathologic head tilt and ocular torsion, the result is an ocular tilt reaction (OTR). The authors report the case of a 56-year-old man with refractory Meniere’s disease who developed binocular vertical diplopia following intratympanic gentamicin injection and was found to have skew deviation and a partial ocular tilt reaction. The authors also review the reported cases of skew deviation following intratympanic gentamicin and confirm this phenomenon, which has only rarely been reported in the literature.

Original languageEnglish
Pages (from-to)268-270
Number of pages3
JournalNeuro-Ophthalmology
Volume41
Issue number5
DOIs
StatePublished - Sep 3 2017

Keywords

  • Gentamicin
  • ocular tilt reaction
  • skew deviation

Fingerprint

Dive into the research topics of 'Skew Deviation and Partial Ocular Tilt Reaction Due to Intratympanic Gentamicin Injection, with Review of the Literature'. Together they form a unique fingerprint.

Cite this